General Question

jesslc323's avatar

Is it normal to spot when starting a new birth control pill?

Asked by jesslc323 (117points) September 28th, 2012

I was previously taking demulen and just switched to seasonale for my endometriosis. I Have only been on it for 1 week and just starting spotting. Wondering if this is supposed to happen and if it’s normal.

Observing members: 0 Composing members: 0

5 Answers

marinelife's avatar

According to one forum: “I read that 1 out of three women will experience breakthrough bleeding to up to 20 days when starting seasonale.”

Steady Health Forum

snapdragon24's avatar

I usually suffer the same problem when starting a new birth control pill. Its very common on the first month, do not worry. If however it carries on much longer, its always good to check in with the gyna.

Coloma's avatar

Yes, my daughter went through this last year, an entire month of bleeding til things settled down. You should be fine, these pills do a number on your hormones during the adjustment phase.

Seaofclouds's avatar

Some bleeding is normal when changing hormonal birth control methods because your body has to adjust to the hormone levels of the pills you are taking now compared to the one you were on. You should definitely tell your doctor about it at your next appointment.

JLeslie's avatar

Yes. If it keeps up it usually means the dose of hormones is too low for you. Sometimes it goes away after a few months, most doctors usually advise to wait and see. I always had to take a stronger pill to get rid of breakthrough bleeding.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther